MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE RP TIB BASE SZ 6 CEM; ATTUNE IMPLANT : KNEE TIBIAL TRAY

DEPUY IRELAND - 9616671 ATTUNE RP TIB BASE SZ 6 CEM; ATTUNE IMPLANT : KNEE TIBIAL TRAY
Model Number 1506-10-006
Medical Device Problem Codes Loss of or Failure to Bond (1068); Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Swelling/ Edema (4577)
Date of Event 05/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on 2016, against a depuy attune total knee replacement procedure.The surgery was not completed properly and pain and swelling continued for over 6 years.On this year, the surgeon operated and found the implant was loose and had to do a total knee revision to change it.Reason for revision: pain, swelling, extensive metallosis, loosening of the tibial component at the cement to implant interface (unknown cement).Doi: (b)(6) 2016.Dor: (b)(6) 2022.Left knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Replaced break (interface - unknown) to break (interface - cement to implant).
 
Event or Problem Description
Pain, swelling, extensive metallosis, loosening of the tibial component at the cement to implant interface (unknown cement).
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.Device history lot a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
On (b)(6) 2016, the patient had a left total knee revision to address painful left partial knee.Depuy components were implanted during this procedure, including a depuy patella.On (b)(6) 2022, the patient had a revision of left total knee replacement to address pain.The indications for surgery included pain.The surgeon reported finding the tibial tray loose (no interface provided) and metallosis.The femoral component, tibial tray and insert were revised.The patella was left in situ.Medical records from (b)(6) 2022 note that the patient had a left total knee revision completed on (b)(6) 2022.After the revision, the patient had erythema over the incision and a stitch abscess was cut out.Patient reports having pain due to the superficial infection.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h6 (medical device problem code) to capture implant loosening: cement to implant interface.

Brand Name
ATTUNE RP TIB BASE SZ 6 CEM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL TRAY
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork IN
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14828953
Report Number1818910-2022-11801
Device Sequence Number20037148
Product Code NJL
UDI-Device Identifier10603295042600
UDI-Public10603295042600
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/27/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number1506-10-006
Device Catalogue Number150610006
Device Lot Number8280991
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer06/17/2022
07/11/2022
07/18/2022
07/27/2022
09/06/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date07/06/2022
07/11/2022
08/01/2022
08/17/2022
09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/07/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE MEDIAL ANAT PAT 35MM; ATTUNE PS FEM LT SZ 6 CEM; ATTUNE PS RP INSRT SZ 6 10MM; ATTUNE RP TIB BASE SZ 6 CEM; SMARTSET GHV GENTAMICIN 40G; UNK ATTUNE KNEE IMPLANT; UNK ATTUNE KNEE TIBIAL INSERT; UNK ATTUNE KNEE TIBIAL TRAY
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexUnknown